Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    My Boyfriend is detoxing from patches and pills and we need advice
    avatar
    Staystrong4life posted:
    My boyfriend was in a bad wreck a few years ago & he had to have a metal implant in place of his colar bone. This lead to chemical dependancy of pain meds which lead to addiction -which lead to being reduced quantity and he is redflagged in clinics- which lead to buying/using off the street on TOP OF using the patches that release narcotic substances to the blood stream. He decided to quit "cold turkey" it has been 9 days, I have chosen to stick with him through this attempt. He has cleared the stages of shakes, sweats, and most of the 1st stages however he is telling me that his stomach is in pain.
    On a scale of 1 to 10 ten highest he is at a 9 and struggling with this.
    What can be done to reduce this pain if anything?
    Reply
     
    avatar
    Betty Ford Center
    Anthony Tornay, MD responded:
    Opiates (pain medication) directly affect the function of the intestinal tract, both while using (often constipation) and while withdrawing (cramps, diarrhea, etc.)

    The symptoms may last longer than the acute consequences of withdrawal. There are prescription antispasmodics, antidiarrheals, etc. that are not 'narcotics', which can help with symptoms.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    Will smoking weed effect my everyday life and health due to my age?
    I'm 14 and I've been smoking marijuana since I was 12 due to family problems&a family loss and my grades seem to me slowly going down ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.